MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-INTL3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on august 14, when the radiologist pressed the c-arm motion request of the selenia dimension, the movement was slightly in the opposite direction than what was requested.No additional information available.
 
Additional Manufacturer Narrative
Device evaluation by field engineer: the field engineer examined the device and found an issue with the drag brake.The field engineer replaced the drag brake with an electromagnetic brake, and tested functionality.The system is functioning properly and meets all manufacturer specifications.
 
Additional Manufacturer Narrative
H.6 component code: switch/relay.
 
Additional Manufacturer Narrative
On 8/14/2024, a 3dimensions (serial number (b)(6)) was reported to turn off when moving the c-arm with error code vta 29:34.The user pressed a c-arm up button, the system detected movement in the opposite direction (down).There was no alleged health consequence or impact on the patient or user.The distributor requested an upgrade to the newer electromagnetic brake to replace the existing drag clutch.There have been no reports of this incident.Pmqa inquired about the part; however, it was unable to be returned.The drag clutch was 287 days old from the date of system manufacture to the date of the incident.Error code vta 29:34 indicates either upward vertical motion failing to occur when the c-arm up button is pressed (stalled movement) or downward movement when the c-arm up button is pressed (uncommanded movement).The system powers off when uncommanded movement is detected as a safety feature.A follow-up response described that the system worked to specifications with the electromagnetic brake installed.A review of complaint history shows that there were no prior complaints related to uncontrolled motion on this system.Additionally, a review of the device history showed that the behavior did not recur since this complaint.The root cause is unknown.The probable cause is that the motor clutch malfunctioned.Conclusion: in summary, the root cause is unknown, and the probable cause is a malfunctioned drag brake.The system powered off when uncommanded movement was detected as a safety feature.A capa is not required for this incident as there was no alleged impact to patient or user and because the risk index is considered acceptable.This behavior will continue to be monitor and tracked in the future.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4), sku: 3dm-sys-intl3d, serial number: (b)(6), date of manufacture: 11/1/2023, shipped date (to distributor): 11/16/2023, incident date: (b)(6) 2024, date of part manufacture: unknown ¿ lot information was not available.Dhr review: because the drag brake was an original part.The dhr was reviewed.There were no discrepancies in the dhr related to this behavior.The c-arm is also raised multiple times during production¿s final inspection; there were no errors noted in the dhr from testing.

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key20112922
Report Number1220984-2024-00094
Device Sequence Number7447196
Product Code OTE
UDI-Device Identifier15420045510579
UDI-Public(01)15420045510579(11)231101
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-INTL3D
Device Catalogue Number3DM-SYS-INTL3D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
Not provided
05/15/2025
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/13/2024
09/16/2024
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown